MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 40/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 40/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Implant Pain (4561)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: catalog#: 00771101140; lot#: 63201856; femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 11 extended offset reduced neck length.Catalog#: 00875101240; lot#: 64551639; liner neutral 40 mm i.D.Siz.E kk for use with 56 mm o.D.Size kk shell.Catalog#: 00875705601; lot#: 64630388; shell with cluster holes porous 56 mm o.D.Size kk for use with kk liners.The manufacturer received source document, surgical report for review.Theses will be reviewed as part of ongoing investigation.The manufacturer did not receive x-rays.The manufacturer did not receive the device for investigation, as still implanted.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the patient experienced severe pain and was diagnosed with trochanteric bursitis approximately 6 months post implantation.The surgeon recommended physical therapy, rest, and ice.The outcome was tolerated, and the patient showed improvement at the 1 year follow up with moderate pain.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that the patient underwent initial right total hip arthroplasty performed (b)(6) 2020.Subsequently, at the 6 month follow up, the patient reported severe pain and was diagnosed with trochanteric bursitis.The surgeon recommended physical therapy, rest, and ice.The outcome was tolerated, and the patient showed improvement at the 1 year follow up with moderate pain.Harm: s3 - pain or ache, moderate hazardous situation: reported issue is not device related.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Medical records: medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent an initial total hip arthroplasty on (b)(6) 2020 due to osteoarthritis.Zimmer biomet components were implanted without any complications.Subsequently, the patient had severe pain and trochanteric bursitis.The physician recommended seeing a pt along with icing the hip and more rest.No other finding/complication related to the reported event was noted.3.Product evaluation: the product was not returned; therefore, device evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Sterilization certificate: the gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot number has been reviewed and was found to be according to specifications.5.Conclusion: it was reported that the patient underwent initial right total hip arthroplasty performed (b)(6) 2020.Subsequently, at the 6 month follow up, the patient reported severe pain and was diagnosed with trochanteric bursitis.The surgeon recommended physical therapy, rest, and ice.The outcome was tolerated, and the patient showed improvement at the 1 year follow up with moderate pain.The quality records show that all specified characteristics have met the specifications valid at the time of production.In addition, the sterilization certificate was reviewed and found to be according to specification.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The investigation revealed no evidence that the femoral head could have led or contributed to the reported event.It is possible that patient- and/or procedure-related factors led to the reported event.Nonetheless, based on the information provided, no specific cause could be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 40/0, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEADS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12758197
Report Number0009613350-2021-00560
Device Sequence Number14958909
Product Code LZO
UDI-Device Identifier00889024430402
UDI-Public00889024430402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8775-040-02
Device Lot Number3009340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight84 KG